I am constantly checking my weight. One of the side effects of the dexamethasone (oral steroid) I weekly take with my daily chemo, is that it adds weight to my body and face. Since beginning treatment in February, my weight has increased over 20 pounds. Some days this makes it quite challenging to get around as I feel fatigued and overly tired.
Since Cycle 5 began in June, my dexamethasone dose has been reduced in half, which has slowed the rate of my weight gain. However, as my chemo treatment continues to be effective, the extra weight is a small side effect to deal with. On Sunday I completed Cycle 6 Week 1.
Last week I had a complete blood count, a blood test that measured my overall health while on chemo treatment. The results looked good (see normal range in brackets). The hemoglobin (red blood cells) is below normal because I have anemia.
|Reference Range||4.0 – 11.0||135 – 170||150 – 400||2.0 – 8.0|
To recap: I have multiple myeloma and anemia, a rare blood cancer. It is incurable, but treatable. From February to November 2013, I received Velcade chemo through weekly in-hospital injections as an outpatient. From February 9th 2015, I am on Pomalyst and dexamethasone chemo treatment (Pom/dex). On June 29th I began Cycle 6 for 4 weeks.
Weekly chemo-inspired self-portraits can be viewed in my flickr album.
The post Week 21 chemo complete: Carrying some extra weight appeared first on Fade to Play.